Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 189, NWS Nashville, TN

August 3, 2016Perry County, Wayne County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 3, 2016, 1:17 PM CDT for Perry County, Wayne County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2016, 1:17 PM CDT (18:17 UTC)
Expired
Aug 3, 2016, 1:45 PM CDT
In force
28 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Perry County, TN, Wayne County, TN

The radar

The Nashville radar (KOHX), 138 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 352 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
352 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
850 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

528 
WUUS54 KOHX 031817
SVROHX
TNC135-181-031845-
/O.NEW.KOHX.SV.W.0189.160803T1817Z-160803T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
117 PM CDT WED AUG 3 2016

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PERRY COUNTY IN MIDDLE TENNESSEE...
  NORTHERN WAYNE COUNTY IN MIDDLE TENNESSEE...

* UNTIL 145 PM CDT

* AT 116 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LINDEN...
  MOVING SOUTH AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WAYNESBORO AND FLATWOODS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3561 8774 3550 8770 3550 8771 3548 8772
      3547 8768 3526 8760 3521 8792 3557 8796
TIME...MOT...LOC 1816Z 348DEG 23KT 3552 8783 

HAIL...1.00IN
WIND...60MPH
 
$$

LV
1 follow-up statement
424 
WWUS54 KOHX 031838
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
138 PM CDT WED AUG 3 2016

TNC135-181-031845-
/O.CON.KOHX.SV.W.0189.000000T0000Z-160803T1845Z/
PERRY TN-WAYNE TN-
138 PM CDT WED AUG 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHEASTERN PERRY AND NORTHERN WAYNE COUNTIES...

AT 136 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WAYNESBORO...
MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WAYNESBORO AND FLATWOODS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3552 8774 3550 8770 3548 8772 3547 8768
      3526 8760 3521 8792 3549 8792
TIME...MOT...LOC 1836Z 334DEG 22KT 3539 8783 

HAIL...1.00IN
WIND...60MPH
 
$$

LV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 12:58 PM CDT, 19 minutes earlier.

Area forecast discussion, Aug 3, 12:58 PM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1258 PM CDT WED AUG 3 2016

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

No significant changes needed to this morning's forecast package.
Will only make a few minor tweaks to very short term temps and dew
points. Still don't expect TOO many storms this afternoon but most
of what does develop will probably be across the west half of the
mid state. In fact, a few showers and a thunderstorm were already
creeping southeastward across the Tennessee River at 1630Z.

&&

.AVIATION...
18Z TAF DISCUSSION.

Scattered showers and storms moving into western middle TN and
through western KY early this afternoon will drift southeastward
next few hours...so added VCTS to KCKV. Only isolated TSRA
elsewhere across the region this afternoon and evening. Had
noticeable fog this morning and kept brief mention of light fog
again for a few hours near sunrise Thursday. Could cause a moment
or two of MVFR.  Isolated to scattered storms are possible early
Thursday as weak upper disturbance drops toward the region from
the northwest. Included VCTS at KCKV in the morning but left out
of KBNA/KCSV forecasts for now.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......08
AVIATION........49
Hazardous weather outlook, Aug 3, 9:10 AM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
910 AM CDT WED AUG 3 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-041415-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
910 AM CDT WED AUG 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 4:08 AM CDTDense Fog AdvisoryOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more5 hr
Aug 3, 1:51 PM CDTSpecial Weather StatementOHXLawrence, Lewis, Wayne39 min
Aug 3, 1:59 PM CDTSpecial Weather StatementOHXMontgomery46 min
Aug 3, 4:02 PM CDTSpecial Weather StatementOHXRutherford43 min
Aug 3, 4:14 PM CDTAreal Flood AdvisoryOHXDavidson, Williamson2 hr
Aug 3, 4:34 PM CDTAreal Flood AdvisoryOHXDavidson, Rutherford, Williamson116 min
Aug 3, 4:56 PM CDTSpecial Weather StatementOHXMaury49 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.